MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-07-57-080
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use inpact admiral paclitaxel eluting stent and visipro balloon expandable stent during procedure to treat a severely calcified lesion in the distal common iliac artery with chronic total occlusion (cto-100%).The vessel diameter and lesion length were 7mm and 57mm respectively.There was no damage noted to device packaging.There was no issue noted when removing device from hoop/tray.The devices were prepped per ifu with no issues noted.The lesion was pre dilated with a 6mm x 100mm device.The devices passed through a previously deployed stent.It was reported that the stent dislodged (dismounted) from the balloon and the distal edge of the stent detached and remained next to the arterial wall.Several attempts were made to retrieve the small piece of stent that was detached.The physician attempted two visipro stents (7 x 37) and they dislodged during advancement to the target vessel.Physician was advancing the stents through the right common femoral access, through previously placed stents in the right iliac system, across the bifurcation of the left iliac.The left iliac was the target lesion.The two visipro dislodged stents were implanted in an unintended lesion; physician was unable to advance them through previously placed stents in the right iliac system and over the bifurcation of the left iliac system.This attempt was made without sheath across the bifurcation.It is reported that physician attempted to capture the detached piece of stent with a 3.0, 4.0, 5.0 and 6.0 balloon but was unable to retrieve it.The inpact admiral balloon was attempted but was unable to deliver/cross the lesion.Another inpact admiral was opened, but was not used in the patient because the patient had to go to surgery to have the detached distal portion of the visipro stent removed.The cardiovascular surgeon removed the detached distal portion of the stent.A new 7mm x 57mm x 80mm visi-pro stent was deployed into the left common iliac and external iliac artery.The patient required a cardiovascular surgery consult for exploration and retrieval of the detached distal piece of the stent.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11251698
Report Number2183870-2021-00044
Device Sequence Number2765967
Product Code NIO
UDI-Device Identifier00643169787810
UDI-Public00643169787810
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberPXB35-07-57-080
Device Catalogue NumberPXB35-07-57-080
Device Lot NumberB116492
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR